Artists Open Studios 2018
Events, Workshop and Floor Talks.

ARTISTS OPEN STUDIOS FUNDRAISER AUCTION

NZ Glassworks, 2 Rutland Street
Saturday 1 April from 6:00pm to 8:30pm

Entry by koha- Please RSVP by 5pm Friday to openstudios.whanganui@gmail.com

A limited collection of pieces that represent the diversity, creativity and skill of Whanganui artists to raise funds for Artists Open Studios with wine and nibbles to enjoy. Live entertainment including a DJ & Glass Blowing performance.


PALATE TO PLATE

Ceramic Lounge at The Big Orange, Mint Café and Bar, and La Quattro Mexican Grill
Saturday 25 March from 6:00 pm
$75 incl welcome drink
Tickets available at the Royal Opera House (06) 349 0511 or rwoh@royaloperahouse.co.nz  

or Contact Phil Healy on 027 666 2368

Create magic memories with a progressive four course dinner to celebrate the arts and embrace the senses.


ARTISTS OPEN STUDIOS GUIDED TOURS

Meet at the Starting Point Exhibition, 19 Taupo Quay
Both weekends – Saturday at 10:00 am and Sunday at 1:30pm Saturday $40. Sunday $15
Contact i-Site Whanganui

For a full day tour on Saturday or half day tour option on Sunday of the studios and galleries. Tickets available soon at the i-Site.


SUE COOKE PRINTMAKING

68a Guyton Street
25th, 26th March & 1st, 2nd April – 10am, 11am, 1pm, 2pm & 3pm 1 hour sessions, maximum of 5 people per session
Cost: $30 pp
Contact: 027 6150 634 – suecooke@xtra.co.nz

Make your own art! 3 prints in 1 hour! All levels. All materials provided. $30 pp (non -refundable). Groups of 5. Bookings essential by 22nd March.


PRINTMAKING TASTER WORKSHOPS

St Andrews Hall, 135 Wereroa Road, SH3, Waverley 26th March & 2nd April | 1.00pm | 1 hour 6-8 people per workshop
Cost: Free
Contact: 021 149 6644 –  michaela.stoneman@stdc.govt.nz

Learn the magic behind the printmaking process – drypoint . Make your own prints with tutor MB Stoneman. All materials supplied, contact for info/register.

Unfortunately, due to unforeseen circumstances, Gabrielle Belz is no longer able to exhibit work or run the monoprint and woodcut workshops that have been advertised in the Artists Open Studios Catalogue.

However, MB Stoneman will still be running the free Drypoint Etching Workshop at 1.00pm, Sunday 26 March and 1.00pm Sunday 2 April. All contact details are current as stated above.


CLAY WORKSHOP WITH IVAN VOSTINAR

7 Rangiora Street, Castlecliff
27th, 28th and 29th March | 6pm – 9pm | 3 hours each night 2-8 people
Cost: $200
Contact: 06 927 6828 – ivan@vostinar.com

Clay workshop. No experience needed. Try various techniques, make sculpture or pottery. Firing will be done the following week. Cost includes clay and firing.


WORKS IN PROGRESS: A LITERARY MASTERCLASS

Alexander Library, Queens Park
1st April | 5pm-6.30pm | 1.5 hours
7 participants / 93 possible audience Cost: Koha

Contact: 06 348 4791 – rosier@xtra.co.nz

The Whanganui Literary Festival presents: Works in progress: A Literary Masterclass. See what makes writers ‘tick’. Hear how a literary work is polished through editing. Informative and fun.


NZ GLASSWORKS – LIVE DEMONSTRATIONS

2 Rutland Street
25th – 2nd April | 10:00am – 4:30pm | All day Cost: Free
Contact: 06 927 6803 – info@nzglassworks.com

New Zealand Glassworks will be demonstrating the art of glass blowing throughout Artists Open Studios 2017, featuring some of New Zealand’s most talented glass artists.


20 YEARS OF SUN – EXHIBITION FLOOR TALK

Space Studio & Gallery, 64 Taupo Quay
28th March | 10am-11am | 1 hour 20 places
Cost: Free
Contact: 027 371 8595 – sarah@spacestudiogallery.co.nz

Learn more about Space Studio & Gallery’s current exhibition 20 Years of Sun by local artist Glen Hutchins. Listen to the artist discuss his work in conversation with curator Sarah Williams. To be followed by a tour of studios time allowing.


WET DARKROOM WORKSHOPS

190 Heads Road
March 28th, 29th,30th | 10AM-3PM | 5 hours each day Minimum 2 / maximum 5 each day
Cost: $150 each day or $400 for 3 Days
Contact: 022 373 4647 – rjdibert@paradise.net.nz

Day 1: Make your own pinhole camera & develop image Day 2: Cameraless photography, luma and contact Prints Day 3: Holga 120 camera, expose and develop B&W film Details to follow or contact Rita Dibert 022 373 4647.


FELT MAKING

Corner Drews Avenue and Rutland Street
29th and 30th March | 1st workshop: 3 – 5 pm and 2nd workshop: 3 – 6 pm 2 hours and 3 hours
Maximum 5 participants Cost: $30
Contact: 021 262 6919 – susanshand@gmail.com

First workshop will demonstrate the basics of felting where participants will make a decorated table mat. The second will demonstrate 3D shapes, and participants will make a bowl.


THINKING IN GLASS – WORKING INSTALLATIONS

28 Nixon Street
14th – 18th April | 10am – 5pm | 5 days 10 participants
Cost: $1250
Contact: 021 249 9468 – claudia@claudiaborella.com

International award winning artist Silvia Levenson visiting from Italy will teach an intensive 5 day masterclass on the process of open lost wax casting and explore the realm of installation glass art. Register soon, limited places.

 

Dates and all events to be announced in the near future.
For any further information please contact us directly on: openstudios.whanganui@gmail.com